Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 404, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Aug 25, 2021, 8:38 AM EDT. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2021, 8:38 AM EDT (12:38 UTC)
- Expired
- Aug 25, 2021, 9:30 AM EDT
- In force
- 52 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
The radar
The Miami radar (KAMX), 112 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 0.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
970
WHUS52 KMFL 251238
SMWMFL
AMZ670-671-251330-
/O.NEW.KMFL.MA.W.0404.210825T1238Z-210825T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Miami FL
838 AM EDT Wed Aug 25 2021
The National Weather Service in Miami has issued a
* Special Marine Warning for...
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas...
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM...
* Until 930 AM EDT.
* At 836 AM EDT, severe thunderstorms capable of producing
waterspouts were located along a line extending from 62 nm east of
Hillsboro Beach to 63 nm east of Sunny Isles to 72 nm east of
Triumph Reef, moving southwest at 30 knots.
HAZARD...Waterspouts and wind gusts to 40 knots.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* Severe thunderstorms will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.
Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.
&&
LAT...LON 2577 7910 2518 7923 2494 7933 2493 7970
2668 7961 2667 7904
TIME...MOT...LOC 1236Z 075DEG 30KT 2620 7893 2582 7895 2560 7878
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...40KTS
$$
Hadi/RAGWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Aug 25, 7:43 AM EDT, 55 minutes earlier.
Area forecast discussion, Aug 25, 7:43 AM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Miami FL
743 AM EDT Wed Aug 25 2021
.AVIATION(12Z TAFS)...
An opening wave of convection has cleared MIA/FLL this morning
with another round expected later today from the Bahamas. As the
mid level disturbance pushes across the region today into
Thursday, convective activity will increase along with the
generally easterly flow. Some directional variability is possible
with convection along with sub-VFR conditions. Short-fused AMDs
likely through the period.
&&
.PREV DISCUSSION... (Issued 415 AM EDT Wed Aug 25 2021)
DISCUSSION...
Short term (Today - Thursday):
Key Points:
1) Hazardous marine conditions are forecast during the short term
period, especially across the southern Atlantic waters and Gulf
waters off Mainland Monroe County where a Small Craft Advisory goes
into effect at 11 AM today.
2) There will be a high risk of rip currents along the east coast
beaches of South Florida from this morning through at least Thursday.
Deep-layer subtropical high pressure will remain centered over the
western Atlantic waters through the short term period, as a
mid/upper-level perturbation tracks westward along the southern
periphery of the ridge toward South Florida today. GOES-16 derived
precipitable water along with water vapor imagery loops show deep
moisture associated with this feature, which should gradually
overspread South Florida from the east beginning late this afternoon.
The increasing moisture and background ascent accompanying the
perturbation will support elevated shower and thunderstorm chances
from this afternoon through at least Thursday -- especially across
the eastern half of South Florida. A few strong showers and storms
will be possible during this time-frame, mainly over the Atlantic
waters and east coast metros. The primary concerns through the short-
term period will be hazardous marine and beach conditions due
strengthening easterly winds through Thursday (see marine and beach
sections below). Maximum temperatures will be near normal each day,
with lower 90s expected across the area.
Long term (Thursday night - Tuesday):
Models remain in fair agreement in showing a mid level perturbation
over SoFlo, which resembles a closed low in latest guidance, slowly
migrating NW and into the northern GOMEX Thursday night into Friday.
This allows for the ridge over the west Atlantic to expand back into
the area and keep SoFlo under a robust SE wind regime.
Enough deep moisture will linger in the wake of the perturbation to
combine with the easterly flow regime in order to favor showers
and storms over interior and west coast areas each afternoon
through early next week. Coverage will be in the high-end
scattered to numerous range, highest during the afternoon hours.
Expect high temperatures to remain hot, in the low 90s for much of
the area, and in the upper 80s for locations near the Atlantic
coast. Heat index values should reach the low-mid hundreds each
afternoon.
MARINE...
A weak disturbance will move across the area today and Thursday,
resulting in a strengthening pressure gradient and breezy easterly
winds across the local waters. Winds across the southern Atlantic
and Gulf waters off Mainland Monroe County will reach or marginally
exceed 20 knots with higher gusts from this morning through early
Thursday morning, and a Small Craft Advisory will go into effect for
these areas beginning at 11 AM today. Elsewhere, winds could
approach advisory levels, and small craft operators are urged to
exercise extra caution. Additional Small Craft Advisories may become
necessary for the northern Atlantic waters, Biscayne Bay, and the
Gulf waters off Collier County, though confidence in meeting or
exceeding advisory criteria is currently too low to issue these
advisories at this time. Shower and thunderstorm chances will remain
elevated as the weak disturbance moves across the area, especially
across the Atlantic waters where a few strong storms with locally
gusty winds and higher seas will be possible.
BEACHES...
There is a high rip current risk along the east coast beaches of
South Florida due to breezy/gusty easterly winds. Shower and
thunderstorm chances will gradually increase today, especially
across the east coast beaches through Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 78 91 80 90 / 60 60 30 60
West Kendall 76 92 78 91 / 60 60 30 60
Opa-Locka 77 91 78 91 / 60 60 40 60
Homestead 77 89 78 89 / 60 60 30 50
Fort Lauderdale 79 89 80 89 / 60 60 40 60
N Ft Lauderdale 78 89 80 89 / 60 60 40 60
Pembroke Pines 77 89 78 89 / 60 60 40 60
West Palm Beach 76 90 78 90 / 60 60 50 70
Boca Raton 77 89 79 89 / 60 60 40 60
Naples 76 92 76 92 / 40 70 30 60
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Thursday evening for FLZ168-172-
173.
AM...Small Craft Advisory from 11 AM this morning to 2 AM EDT
Thursday for AMZ651-671.
GM...Small Craft Advisory from 11 AM this morning to 2 AM EDT
Thursday for GMZ657.
&&
Aviation...RAG
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Aug 25, 4:34 AM EDT, 4 hours 4 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 434 AM EDT Wed Aug 25 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 252045- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 434 AM EDT Wed Aug 25 2021 ...HIGH RIP CURRENT RISK EAST COAST BEACHES... ...HAZARDOUS MARINE CONDITIONS ATLANTIC AND GULF WATERS... ...A FEW STRONG STORMS POSSIBLE TODAY... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a high risk of rip currents along the east coast beaches of South Florida. Thunderstorms: Scattered thunderstorms are forecast today, with locally gusty winds, frequent lightning, and heavy rainfall possible. Waterspouts: Waterspouts will be possible with showers and storms. Wind: Sustained winds of 20 knots or greater with higher gusts are forecast across portions of the Atlantic and Gulf waters today into tonight, where a Small Craft Advisory goes into effect this morning. Locally gusty winds will be possible with the stronger showers and thunderstorms. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Hazardous marine and beach conditions will continue through at least Thursday due to enhanced easterly winds. A few strong storms will be possible across the area as a mid-level disturbance moves through the region. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Weinman
In the hours before
Local storm report, Aug 25, 6:35 AM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
635 AM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM MARINE TSTM WIND 3 SSW MIAMI BEACH 25.77N 80.15W
08/25/2021 M39 MPH AMZ630 FL MESONET
A WIND GUST OF 39 MPH (34 KT) WAS MEASURED
BY THE MESONET STATION XDGE AT BISCAYNE BAY
HARBOR PILOTS ASSOCIATED WITH A THUNDERSTORM
PUSHING THROUGH THE AREA. STATION ELEVATION:
40 FT.
&&
FELLSpecial weather statement, Aug 25, 6:37 AM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Miami FL
637 AM EDT Wed Aug 25 2021
FLZ073-074-173-174-251115-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
637 AM EDT Wed Aug 25 2021
...Strong thunderstorms will impact portions of Miami-Dade County
through 715 AM EDT...
At 636 AM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from Westchester to The Redland to 9 miles southeast of
Royal Palm Ranger. Movement was southwest at 15 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Miami, Homestead, Coral Gables, Homestead General Airport, The
Redland, Kendall, Doral, Sweetwater, Florida City, West Miami,
Westchester, Richmond West, Fountainbleau, Country Walk, Kendale
Lakes, Leisure City, Zoo Miami, The Hammocks, Coral Terrace and Royal
Palm Ranger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2515 8066 2514 8074 2519 8074 2518 8071
2521 8074 2582 8070 2580 8025 2558 8042
2523 8048 2520 8054 2521 8056 2523 8052
2524 8057 2518 8061 2518 8062 2519 8061
2519 8065 2514 8065 2514 8067
TIME...MOT...LOC 1036Z 060DEG 12KT 2576 8032 2554 8050 2527 8055
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Hadi/RAGLocal storm report, Aug 25, 6:42 AM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
642 AM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 AM MARINE TSTM WIND 3 SW KEY BISCAYNE 25.66N 80.19W
08/25/2021 M41 MPH AMZ630 FL MESONET
A WIND GUST OF 41 MPH (36 KT) WAS MEASURED
BY THE MESONET STATION XKBS BISCAYNE BAY
LIGHT 20 ASSOCIATED WITH A THUNDERSTORM
PUSHING THROUGH THE AREA. STATION ELEVATION:
20 FT.
&&
FELLLocal storm report, Aug 25, 6:43 AM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
643 AM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM MARINE TSTM WIND 3 SSW MIAMI BEACH 25.77N 80.15W
08/25/2021 M40 MPH AMZ630 FL MESONET
A WIND GUST OF 40 MPH (35 KT) WAS MEASURED
BY THE MESONET STATION XBBH AT DODGE ISLAND
ASSOCIATED WITH A THUNDERSTORM PUSHING
THROUGH THE AREA. STATION ELEVATION: 41 FT.
&&
FELLLocal storm report, Aug 25, 6:45 AM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
645 AM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 AM MARINE TSTM WIND 1 NE PERRINE 25.63N 80.30W
08/25/2021 M39 MPH MIAMI-DADE FL MESONET
A WIND GUST OF 39 MPH (34 KT) WAS MEASURED
BY THE MESONET STATION XSOM AT SOUTH MIAMI
(WHICH IS LESS THAN A MILE FROM BISCAYNE
BAY) ASSOCIATED WITH A THUNDERSTORM PUSHING
THROUGH THE AREA. STATION ELEVATION: 34 FT.
&&
FELLLocal storm report, Aug 25, 7:35 AM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
735 AM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 AM MARINE TSTM WIND 4 WNW KEY BISCAYNE 25.71N 80.21W
08/25/2021 M47 MPH AMZ630 FL MESONET
MESONET STATION XDIN DINNER KEY LIGHT 1
REPORTED A MARINE WIND GUST OF 47MPH AS A
THUNDERSTORM PUSHED THROUGH THE AREA.
STATION ELEVATION IS 17 FEET.
&&
HADIThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 3:53 AM EDT | Small Craft Advisory | MFL | 25 hr | |
| Aug 25, 5:04 AM EDT | Special Marine Warning | MFL | 116 min | |
| Aug 25, 5:42 AM EDT | Special Weather Statement | MFL | Miami-Dade | 63 min |
| Aug 25, 6:08 AM EDT | Special Weather Statement | MFL | Miami-Dade | 37 min |
| Aug 25, 6:12 AM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 33 min |
| Aug 25, 6:37 AM EDT | Special Weather Statement | MFL | Miami-Dade | 38 min |
| Aug 25, 9:23 AM EDT | Special Marine Warning | MFL | 97 min | |
| Aug 25, 10:04 AM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Aug 25, 10:48 AM EDT | Special Weather Statement | MFL | Broward | 42 min |
| Aug 25, 10:51 AM EDT | Special Weather Statement | MFL | Palm Beach | 39 min |
| Aug 25, 11:00 AM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 12 min |
| Aug 25, 11:26 AM EDT | Special Weather Statement | MFL | Broward | 49 min |
| Aug 25, 11:54 AM EDT | Special Weather Statement | MFL | Collier | 51 min |
| Aug 25, 12:31 PM EDT | Special Weather Statement | MFL | Collier | 44 min |
| Aug 25, 12:46 PM EDT | Special Weather Statement | MFL | Collier | 29 min |
| Aug 25, 12:56 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Aug 25, 1:12 PM EDT | Special Weather Statement | MFL | Hendry | 48 min |
| Aug 25, 1:17 PM EDT | Special Weather Statement | MFL | Collier | 28 min |
| Aug 25, 1:37 PM EDT | Special Weather Statement | MFL | Collier | 38 min |
| Aug 25, 1:46 PM EDT | Special Marine Warning | MFL | 59 min | |
| Aug 25, 2:40 PM EDT | Special Marine Warning | MFL | 95 min | |
| Aug 25, 3:11 PM EDT | Special Weather Statement | MFL | Glades | 34 min |
| Aug 25, 3:44 PM EDT | Special Marine Warning | MFL | 91 min | |
| Aug 25, 4:07 PM EDT | Special Marine Warning | MFL | 83 min | |
| Aug 25, 5:09 PM EDT | Special Marine Warning | MFL | 81 min | |
| Aug 25, 5:42 PM EDT | Special Marine Warning | MFL | 48 min | |
| Aug 25, 6:17 PM EDT | Special Marine Warning | MFL | 43 min | |
| Aug 25, 6:25 PM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.